I am recovering from Hep a-Its 4am and the itching is keeping me awake- I just want to know why I'm so itchy (mostly hands and feet). First what causes it? And second is there something I can add or remove from my diet to help stop the itchig? I'm also wondering why its not listed as a symptom of Hep a anywhere, is it an uncommon symptom?
Thanks for your time and concern
The commonest cause of itching in jaundice is deposition of high bile acids in the skin.This form of itching usually causes generalized itching. There are few other conditions related to hepatitis and systemic diseases which can cause itching like lichen planus, thyroiditis, Sjogren’s syndrome and cutaneous sarcoidosis etc.Other causes of itching in hands and feet can be eczema,scabies,fungal infections etc.It is best to consult your doctor and let him determine whether this itching is related to hepatitis or any other condition. Hope you find this information useful.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.